Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 261, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 19, 2000, 5:22 PM EDT for Camden County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2000, 5:22 PM EDT (21:22 UTC)
- Expired
- Aug 19, 2000, 6:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1266 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 192125 SVRJAX GAC039-192200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 522 PM EDT SAT AUG 19 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CAMDEN COUNTY IN SOUTHEAST GEORGIA * UNTIL 600 PM EDT * AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...MOVING SOUTH AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 600 PM EDT... HARRIETTS BLUFF... KINGS BAY BASE... KINGSLAND... VERY LARGE HAIL IS POSSIBLE WITH THIS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH OF THE STORMi...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ LAT...LON 3087 8143 3099 8159 3082 8190 3071 8155 MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:40 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 19, 1:40 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 140 PM EDT SAT AUG 19 2000 CURRENT...SATELLITE...SURFACE ANALYSIS...AND RADAR DATA SHOWED THAT SEVERAL WEAK WAVES HAD DEVELOPED ALONG THE FRONT WHICH EXTENDED ACROSS SOUTHERN ALABAMA AND SOUTHERN GEORGIA. THIS COMBINED WITH AN UPPER RIDGE WHICH HAD ITS AXIS ACROSS NORTHERN FLORIDA...HAD SLOWED THE MOVEMENT OF THE FRONT. THE RIDGE AXIS ALSO ACTED TO INHIBIT THE CONVECTIVE ACTIVITY ACROSS THE NORTHEASTERN FLORIDA/SOUTHEASTERN FLORIDA AREA. THE MODELS ARE IN GOOD AGREEMENT AND AGREE THAT THE CONVECTIVE ACTIVITY SHOULD BEGIN TO PICKUP ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT AS THE RIDGE AXIS WEAKENS AND THE FRONT RESUMES ITS SOUTHWARDS PUSH. MODEL SOUNDINGS SHOW AN INCREASE IN PW. TO AROUND 2.0 INCHES LATER THIS AFTERNOON AND TONIGHT...AND WITH A LOW LEVEL EAST TO SOUTHEAST FLOW BEHIND THE FRONT...THEY KEEP PWS. IN THE 1.75 TO 2.0 INCH RANGE THROUGH MONDAY. FAN AND FWC POPS SO WILL USE A COMBINATION FOR THIS PACKAGE. WILL GENERALLY GO WITH CHANCE POPS TONIGHT THROUGH MONDAY. WILL STRESS THUNDERSTORMS TONIGHT WITH FRONT IN THE AREA...AND GO MORE WITH SHOWERS WITH EASTERLY FLOW ACROSS THE AREA SUNDAY THROUGH MONDAY. WITH EASTERLY FLOW EXPECTED...WILL SHAVE A FEW DEGREES OF THE MAX TEMPERATURES AND GO WITH HIGHS NEAR 90 INLAND AND IN THE MID AND UPPER 80S COASTAL SUNDAY. PRELIM AMG 75/91/70/87 3454 SSI 76/H84/74/83 3554 JAX 76/91/74/89 3554 GNV 73/91/72/89 3535 33 .JAX.. .FL...NONE. .GA...NONE. SCOTT
In the hours before
Special weather statement, Aug 19, 11:39 AM EDT, 5 hours 43 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-210000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT SAT AUG 19 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON... A COLD FRONT ACROSS CENTRAL GEORGIA WILL MOVE INTO SOUTHEAST GEORGIA THIS EVENING AND NORTHEAST FLORIDA SUNDAY MORNING. THE AIRMASS TO THE SOUTH OF THE FRONT IS VERY UNSTABLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AND MOVE SOUTHEAST THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME BRIEFLY SEVERE WITH WITH DAMAGING WINDS AND HAIL POSSIBLE. ALL STORMS WILL BE CAPABLE OF DEADLY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL OF 2 INCHES. AN UPPER LEVEL DISTURBANCE WILL ALSO BE MOVING SOUTHEAST INTO EXTREME SOUTHEAST GEORGIA AND AND NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. AS A RESULT...THE SHOWERS AND THUNDERSTORMS MAY LINGER OVERNITE. TEMPERATURES ARE EXPECTED TO REACH THE MID 90S ACROSS MOST AREAS OF NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA THIS AFTERNOON. WITH THE HUMIDITY COMBINED...IT WILL FEEL MORE LIKE 105 DEGREES. IF ENGAGED IN OUTDOOR ACTIVITIES BE PREPARED FOR THE HOT CONDITIONS AND REMAIN ALERT FOR THE SIGNS OF HEAT STRESS. DUE TO THE POSSIBILITY OF SEVERE WEATHER...STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTER"NOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PETERSON
Special weather statement, Aug 19, 11:41 AM EDT, 5 hours 41 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT SAT AUG 19 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON... A COLD FRONT ACROSS CENTRAL GEORGIA WILL MOVE INTO SOUTHEAST GEORGIA THIS EVENING AND NORTHEAST FLORIDA SUNDAY MORNING. THE AIRMASS TO THE SOUTH OF THE FRONT IS VERY UNSTABLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AND MOVE SOUTHEAST THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME BRIEFLY SEVERE WITH WITH DAMAGING WINDS AND HAIL POSSIBLE. ALL STORMS WILL BE CAPABLE OF DEADLY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL OF 2 INCHES. AN UPPER LEVEL DISTURBANCE WILL ALSO BE MOVING SOUTHEAST INTO EXTREME SOUTHEAST GEORGIA AND AND NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. AS A RESULT...THE SHOWERS AND THUNDERSTORMS MAY LINGER OVERNITE. TEMPERATURES ARE EXPECTED TO REACH THE MID 90S ACROSS MOST AREAS OF NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA THIS AFTERNOON. WITH THE HUMIDITY COMBINED...IT WILL FEEL MORE LIKE 105 DEGREES. IF ENGAGED IN OUTDOOR ACTIVITIES BE PREPARED FOR THE HOT CONDITIONS AND REMAIN ALERT FOR THE SIGNS OF HEAT STRESS. DUE TO THE POSSIBILITY OF SEVERE WEATHER...STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PETERSON
Special weather statement, Aug 19, 11:46 AM EDT, 5 hours 36 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT SAT AUG 19 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON... A COLD FRONT ACROSS CENTRAL GEORGIA WILL MOVE INTO SOUTHEAST GEORGIA THIS EVENING AND NORTHEAST FLORIDA SUNDAY MORNING. THE AIRMASS TO THE SOUTH OF THE FRONT IS VERY UNSTABLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AND MOVE SOUTHEAST THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME BRIEFLY SEVERE WITH WITH DAMAGING WINDS AND HAIL POSSIBLE. ALL STORMS WILL BE CAPABLE OF DEADLY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL OF 2 INCHES. AN UPPER LEVEL DISTURBANCE WILL ALSO BE MOVING SOUTHEAST INTO EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. AS A RESULT...THE SHOWERS AND THUNDERSTORMS MAY LINGER OVERNITE. TEMPERATURES ARE EXPECTED TO REACH THE MID 90S ACROSS MOST AREAS OF NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA THIS AFTERNOON. WITH THE HUMIDITY COMBINED...IT WILL FEEL MORE LIKE 105 DEGREES. IF ENGAGED IN OUTDOOR ACTIVITIES BE PREPARED FOR THE HOT CONDITIONS AND REMAIN ALERT FOR THE SIGNS OF HEAT STRESS. DUE TO THE POSSIBILITY OF SEVERE WEATHER...STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:15 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.